Now I am on an AP

Ten years after separating from my sz ex husband (divorced 6 years) I have been prescribed olanzapine.

I have a “sensory perception” disorder, which is I guess a nice way to say that .
I’m hallucinating. My dermatologist actually prescribed it. He began to gently describe that it was an antipsychotic, seeming to expect push back from me. But I was like, no problem. Doc my ex was mentally Iill and I spent most of marriage to him, trying to persuade him to take medicine.

So far, I’ve noticed no ill side effects. Though I do remember my ex gaining a huge amount of weight on a similar med. I’ll watch out for that.

No real progress with the med yet either. When I asked my ex how long it might take to start working, he said he’d give a med a couple of days (!) and if it didn’t help he’d stop. (Which is why he was mostly unmedicated during our marriage.) I’m prescribed it for 2 mos.

Isn’t life ironic?

3 Likes

My husband took olanzapine. It can take weeks for an anti psych to get intonyour system depending how unwell you are.

Yes he had huge weight gain really quickly and slept A LOT. It was like having a cat that slept 12 hours a day haha! But when he was ranting and paranoid i was just there waiting for it to kick in so he would fall asleep and I could have some peace in the evening after work and cooking etc. My husband took his olanzapine but the lowest dose going so may be why he still hallucinated. He changed to arapriprazol in the end which he was much happier on re side effects.

Sorry you have now experienced these symptoms you’ve spent many years trying to get away from!

1 Like

Thanks for your reply.
I’m glad you get some moments to yourself at night. Unfortunately, that was never the case w my ex.

Thanks also for confirming about the weight gain. I remember my ex gaining nearly 100lbs! I was actually the one who got him to switch meds, because I was worried about him becoming diabetic. There is a warning about excessive weight gain in the rx package.

I have already decided that if I start to balloon up, I’m stopping it. I’ll just live with it. I’m not overly vain, but there is only so much a girl can take: I’m already using a wheelchair, and am a survivor of divorce :blush:

Haha it didn’t long the olanzpine dosage didn’t prevent a psychosis that led to him waking me up to watch him sleep so I could watch him for signs of a heart attack ALL NIGHT LONG. It may have been too low but even that caused him to gain weight. In the end like your ex he changed meds due to risk of diabetes and liver disease

The apapriprazol seemed better for side effects

Hi Jan, Its been so good seeing you regularly on the forum :grinning: You were such a wonderful help to me and many others back in the day. You are always a great source of advice and experience.

I am sorry to hear about your sensory perception issues, hopefully your med will kick in soon. We are so lucky to have you here.

Aww thanks Hope!
I think of you and your family every time I come to this site.
I hope your son is doing well.

2 Likes